North Carolina, 2016Wildfire in North Carolina, April 19, 2016
April 19, 2016 · NWS ILM · 1 event in 1 county or zone
A wildfire started from someone burning debris in Brunswick County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- $2.3 million
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire started from someone burning debris in Brunswick County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 19, 8:14 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 19, 8:14 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
914 AM EDT TUE APR 19 2016
.SYNOPSIS...
WEST WINDS AND SUNSHINE...AIDED BY HIGH PRESSURE OVER THE SE
STATES...WILL BRING NEAR RECORD WARMTH TO THE AREA TODAY.
A DRY COLD FRONT WILL DROP SOUTH WEDNESDAY MORNING BRINGING
COOLER TEMPERATURES. SURFACE HIGH PRESSURE WILL MOVE OFFSHORE
THURSDAY AND FRIDAY WITH TEMPERATURES WARMING LATE IN THE WEEK.
SHOWERS AND ISOLATED THUNDERSTORMS WILL PRECEDE A COLD FRONT
FRIDAY AND FRIDAY NIGHT...WITH SHOWERS LINGERING INTO SATURDAY
AS THE FRONT CLEARS THE COAST. A DRYING TREND IS EXPECTED SUNDAY
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 914 AM TUESDAY...TOASTY DAY IN THE CARDS AS STRENGTHENING
INSOLATION AND DOWNSLOPE WIND FLOW PERPENDICULAR TO ELEVATION
CONTOURS ADDS A LAYER OF WARMTH THROUGH ADIABATIC COMPRESSION.
THIN CIRRUS SPILLING OVERTOP AN UPPER RIDGE WILL HAVE LITTLE
EFFECT ON MAXIMUMS TODAY. GIVEN THAT RECENT GUIDANCE HAS UPPED MAX
TEMPS FOR TODAY AND USUALLY UNDERESTIMATE DOWNSLOPE FLOW HAVE
RAISED MAX TEMPS ALONG AND NEAR THE COAST WITH THE MIDDLE MORNING
UPDATE. NO OTHER SIGNIFICANT CHANGES WERE NEEDED. PARTS OF THE
PREVIOUS DISCUSSION FOLLOWS.
CRE RECORD HIGH IS 82 SET IN 1995. ILM RECORD HIGH IS 89 SET IN
1968 AND 1958.
THE W TO NW FLOW IN THE LOWER LEVELS MAY RELAX ENOUGH BY MID TO
LATE THIS AFTERNOON...ALLOWING THE PINNED SEA BREEZE FOR MUCH OF
THE DAY...TO MAKE SOME PARTIAL PROGRESS INLAND. OTHER THAN THIN
CIRRUS...DAYTIME CU WILL BE HARD PRESSED TO DEVELOP GIVEN THE
DOWNSLOPE WINDS SFC THRU ALOFT.
A BACK-DOOR COLD FRONT WILL DROP SOUTHWARD AND ACROSS THE ILM CWA
BEGINNING AFTER MIDNIGHT AND SHOULD BE NEAR THE CAPE ROMAIN AREA
BY DAYBREAK WED. THE RIDGE AXIS ALOFT REMAINS WEST OF THE ILM
TONIGHT WITH THE RIDGE ITSELF NOT AS FLAT AS PROGGED IN RECENT
MODEL RUNS. THEREFORE...THE COLD FRONT SHOULD MAKE IT THRU THE ILM
CWA BEFORE STALLING. NO PCPN EXPECTED BUT COULD OBSERVE POST CFP
BRIEF LOW LEVEL STRATUS BUT EVEN THAT IS LOOKING QUESTIONABLE
GIVEN THE LATEST LACK OF MOISTURE IN THE LOWER LEVELS WHEN LOOKING
AT MODEL SOUNDINGS AND VARIOUS MODEL RH TIME HEIGHT DISPLAYS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM TUESDAY...THE UPPER RIDGING ACROSS THE SE STATES WILL
FLATTEN SOME AND FINALLY PROGRESS ACROSS THE FA AND OFF THE COAST
BY FRI MORNING. THE ACTUAL UPPER RIDGE AXIS PUSHES OFF THE ILM CWA
AND OFF THE COAST BY SUNSET THU. AS A RESULT...THE STALLED FRONT
SOUTH OF CHS...WILL RETURN NORTHWARD AS A WARM FRONT AND PUSH
ACROSS AND NORTH OF THE FA BY THU EVENING. PCPN CHANCES WILL
INCREASE WHEN THIS FRONT RETURNS NORTH...ESPECIALLY WITH MOISTURE
FINALLY INCREASING AT ALL LEVELS AS THE UPPER RIDGE AXIS PUSHES
EAST OF THE FA. FOR NOW...HAVE ONLY INDICATED LOW CHANCE POPS NOT
SO MUCH FOR WED BUT DURING THE DAY ON THU. THE FORCING FOR PCPN
DEVELOPMENT WILL MAINLY BE PROVIDED FROM FRONTAL DYNAMICS. FOR
THU NIGHT...WITH FLOW ALOFT FROM THE SW...AND THE GULF OF MEXICO
TAPPED...WILL INDICATE A FURTHER INCREASING OF CLOUDINESS BUT
KEEP THE BULK OF THE PCPN APPROACHING FROM THE WEST JUST OUTSIDE
OF THE ILM CWA BY DAYBREAK FRI. WILL FOLLOW A CONSENSUS OF MOS
GUIDANCE FOR TEMPS WITH SOME TWEAKING INVOLVED WITH NIGHT TIME
LOWS TO THE HIER SIDE...IE LESS OF A DIURNAL TEMP RANGE EXPECTED.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM TUESDAY...MID LEVEL TROUGH AXIS AND SURFACE COLD FRONT
WEST OF THE AREA AT THE START OF THE PERIOD WILL RESULT IN DEEP
SOUTHWEST FLOW IN PLACE. ABUNDANCE OF DEEP MOISTURE COMBINED WITH
DIURNAL INSTABILITY WILL LEAD TO AFTERNOON SHOWERS AND THUNDERSTORMS.
COVERAGE AND STRENGTH MAY END UP LIMITED BY LACK OF STRONG DYNAMICS.
THERE IS SOME WEAK CONVERGENCE ALONG THE FRONT...BUT IT WILL BE SAT
MORNING BEFORE THIS REACHES THE FORECAST AREA. THERE IS A LACK OF
STRONG SHORTWAVES AND CURRENTLY WHAT WEAK PVA EXISTS REACHES THE
AREA PRIOR TO PEAK HEATING...SETTING UP SOME DOWNWARD MOTION FOR FRI
AFTERNOON. DESPITE THE LIMITING FACTORS CONVECTION WILL STILL BE
PRESENT AND PLAN TO MAINTAIN THE HIGH CHC TO LOW LIKELY POP FROM
PREVIOUS FORECAST.
COLD FRONT PUSHES OFFSHORE BEFORE DAYBREAK SAT BUT MID LEVEL TROUGH
HANGS BACK AS ITS CONNECTION TO THE PROGRESSIVE FLOW OVER THE
NORTHEAST BECOMES DISRUPTED. THIS FEATURE WILL PUSH OFFSHORE LATER
SAT BUT IT WILL KEEP SKIES CLOUDY INTO THE AFTERNOON AND HELP PRECIP
CHANCES LINGER PAST MIDDAY. SHORTWAVE TROUGH MOVES OFFSHORE SAT
NIGHT WITH NORTHWEST FLOW ALOFT SETTING UP AS SURFACE HIGH BUILDS
IN. CENTER OF THE HIGH MOVES OVERHEAD SUN THEN SHIFTS OFF THE COAST
MON. SURFACE HIGH COMBINED WITH WEAK 5H RIDGE WILL KEEP REGION DRY
FOR THE START OF NEXT WEEK. TEMPERATURES ABOVE CLIMO ARE EXPECTED
DURING THE PERIOD WITH THE EXCEPTION OF SAT WHEN CLOUD COVER AND
NORTHEAST FLOW WILL KEEP HIGHS NEAR TO SLIGHTLY BELOW CLIMO.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
AS OF 12Z...BROAD UPPER RIDGE WILL SLOWLY BREAK DOWN OVER THE NEXT
24 HOURS. SOME SPEED SHEAR IS STILL EXPECTED FROM SURFACE TO AROUND
FIVE HUNDRED FEET THROUGH AROUND 14Z. EXPECT PREDOMINATELY WESTERLY
FLOW THROUGH MOST OF THE DAY. THE SEA BREEZE WILL BE PINNED BUT
THE MYRTLES WILL PROBABLY SEE A WIND SHIFT TO THE SOUTHWEST WITH
TEMPS COOLING INTO THE LOW TO MID 70S BY MID TO LATE AFTERNOON. LIGHT
WINDS ARE EXPECTED THIS EVENING AS THE INVERSION SETS UP.
EXTENDED OUTLOOK...POTENTIAL FOR TEMPO MVFR EARLY WEDNESDAY DUE TO
POST BACK DOOR COLD FRONTAL PASSAGE CEILINGS. INCREASING MVFR
CHANCES BY THURSDAY INTO FRIDAY FROM PCPN AND ASSOCIATED
CEILINGS. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 914 AM TUESDAY...BROAD CENTER OF THE SFC HIGH WILL DROP TO
GA AND NORTHERN FL WITH SFC RIDGE AXIS FROM THIS FEATURE REMAINING
SOUTH OF THE ILM WATERS. THE SFC PG THRU EARLY TONIGHT WILL REMAIN
SOMEWHAT RELAXED AHEAD OF THE APPROACHING BACK-DOOR COLD FRONT
SINKING SOUTHWARD. THE WATERS WILL SEE A WSW TO NW WIND DIRECTION
AT 10 TO 15 KT TODAY THRU THIS EVENING. THE WSW WIND DIRECTION
WILL MAINLY OCCUR ACROSS THE ILM SC WATERS. MODELS HAVE COME IN
BETTER UNISON IN TAKING THE COLD FRONT ACROSS THE ILM WATERS
BETWEEN MIDNIGHT AND AROUND DAYBREAK WED BEFORE IT FINALLY STALLS.
AFTER THE CFP...WINDS WILL BECOME NE AT 15 TO OCCASIONALLY 20 KT
WITH G25 KT ACROSS THE ILM NC WATERS.
SIGNIFICANT SEAS PRIOR TO THE CFP WILL MAINLY BE GOVERNED BY A 2
TO 3 FOOT NE TO E GROUND SWELL AT 11 TO 13 SECOND PERIODS. SOME 4
FOOTERS MAY OCCUR NORTH OF FRYING PAN SHOALS...WHEREAS THE 2 TO 3
FOOTERS OCCUR SOUTH OF CAPE FEAR AFTER HAVING BEEN REFRACTED AND
WORKED ON BY THE SHOALS. LATE TONIGHT...AFTER THE CFP...SEAS FROM
SURF CITY TO CAPE FEAR MAY REACH 5 FEET DUE TO INPUT FROM LOCALLY
PRODUCED WIND DRIVEN WAVES.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM TUESDAY...SCEC CONDITIONS FOR ALL WATERS WEDNESDAY.
BRIEF SCA POSSIBLE FOR THE ILM NC WATERS ON WED.
POST CFP NE TO ENE WINDS WILL RUN 10 TO 20 KT...WITH A FEW HIER
GUSTS TO 25 KT POSSIBLE MAINLY EARLY WED. THE BACK-DOOR COLD FRONT
IS PROGGED TO BRIEFLY STALL SOUTH OF CHS DURING WED. THEN...RETURN
NORTH AS A WARM FRONT ON THU. WILL BE LOOKING AT A VEERING OF THE
WINDS FROM NE TO E WED NIGHT TO SE-S DURING THU AS THE WARM FRONT
PUSHES THRU...AND FINALLY CULMINATING WITH A SW DIRECTION BY
DAYBREAK FRI. THE SFC PG WILL RELAX WED NIGHT THRU THU WITH
SPEEDS DECREASING TO 10 TO 15 KT. SIGNIFICANT SEAS WILL PEAK ON
WED AT 3 TO 5 FT AND MAINLY BE A FUNCTION OF 3 TO 6 SECOND WIND
DRIVEN WAVES. AN UNDERLYING 1 TO 2 FOOT 9 TO 10 SECOND PERIOD ENE
DYING GROUND SWELL WILL BE PRESENT...MAINLY AT THE BEGINNING OF
THIS PERIOD.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...GRADUALLY INCREASING SOUTHWEST FLOW FRI WILL
PEAK AROUND 15 KT IN THE AFTERNOON. OFFSHORE FLOW DEVELOPS LATE
FRI NIGHT OR EARLY SAT MORNING AS A COLD FRONT MOVES EAST ACROSS
THE WATERS...RIGHT AROUND DAYBREAK. LIMITED COLD ADVECTION AND
WEAK POST FRONT GRADIENT WILL KEEP SPEEDS UNDER 15 KT SAT WITH
WINDS SLOWLY VEERING FROM NORTHWEST IN THE MORNING TO NORTHEAST
SAT NIGHT. SEAS 3 TO 4 FT FRI START TO SUBSIDE FRI
NIGHT...DROPPING TO 2 TO 3 FT FOR SAT AND SAT NIGHT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...III/8
NEAR TERM...DCH/8
SHORT TERM...DCH
LONG TERM...III
AVIATION...DL/SHK
Hazardous weather outlook, Apr 19, 5:46 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
646 AM EDT TUE APR 19 2016
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-201100-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
646 AM EDT TUE APR 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
IF BURNING TODAY...PLEASE BE AWARE OF THE WEATHER CONDITIONS
DURING THIS AFTERNOON...AND PAY CLOSE ATTENTION TO BURNING
REGULATIONS FOR YOUR COUNTY. RELATIVE HUMIDITY ACROSS THE
FORECAST AREA WILL DROP TO 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...EXPECT WEST TO NORTHWEST WINDS AROUND 10 MPH WITH A
FEW GUSTS UP TO 15 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-SCZ054-056-201100-
COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
646 AM EDT TUE APR 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
IF BURNING TODAY...PLEASE BE AWARE OF THE WEATHER CONDITIONS
DURING THIS AFTERNOON...AND PAY CLOSE ATTENTION TO BURNING
REGULATIONS FOR YOUR COUNTY. RELATIVE HUMIDITY ACROSS THE
FORECAST AREA WILL DROP TO 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...EXPECT WEST TO NORTHWEST WINDS AROUND 10 MPH WITH A
FEW GUSTS UP TO 15 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-201100-
COASTAL PENDER-COASTAL NEW HANOVER-
646 AM EDT TUE APR 19 2016
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
IF BURNING TODAY...PLEASE BE AWARE OF THE WEATHER CONDITIONS
DURING THIS AFTERNOON...AND PAY CLOSE ATTENTION TO BURNING
REGULATIONS FOR YOUR COUNTY. RELATIVE HUMIDITY ACROSS THE
FORECAST AREA WILL DROP TO 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...EXPECT WEST TO NORTHWEST WINDS AROUND 10 MPH WITH A
FEW GUSTS UP TO 15 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-201100-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
646 AM EDT TUE APR 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-201100-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
646 AM EDT TUE APR 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DOUGH
Wildfire, Inland Brunswick
- When
- April 19, 11:00 AM EST to 7:00 PM EST
- Where
- Inland Brunswick forecast zone
- Property damage
- $3,000
- Crop damage
- $2.3 million
- Reported by
- Park/Forest Service
- Coordinates
- 34.039, -78.227 (the zone’s center; the record gives no point)
A wildfire started near Clemmons Road in Brunswick County due to debris burning. The wildfire covered 1578 acres, with 667 acres of timber loss. An abandoned travel trailer and mobile home trailer were destroyed. There were no injuries or evacuations.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, April 19, 20161 death · 1 event
- Heat in Washington, April 19, 20161 death · 1 event
- Hail and Damaging Winds in Texas, April 19 to 20, 2016$308,000 · 1.5 in hail · 15 events
- Flash Flood and Hail in Texas, April 19 to 21, 20162 in hail · 16 events
- Tornado and Hail in Texas, April 19, 2016EF0 · 9 events
- Hail in Texas, April 19, 20162 in hail · 4 events
- Hail and Damaging Wind in Texas, April 19, 20161.75 in hail · 4 events
- Flash Flood in Louisiana, April 19, 20161 event
- Tornado in Missouri, April 19, 2016EF0 · 1 event
- Hail in Oklahoma, April 19, 20161.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632365.